in the fog…
…a phase in my recovery
Anyone who knows a little about side effects of Tramadol, probably understands what I mean by “being in the fog”. The fog hasn't lifted for the last couple of months, so by now it has become kind of annoying, and it is also detrimental to my overall wellbeing.
A friend of mine referred to it as chemo brain, and I sure recognize those signs. Hopefully the condition won't be a lasting one in my case, but right now it feels bad.
The reason for taking Tramadol, has to do with the incident back in November. Being out of hospital and able to take care of my wounds myself, definitely doesn't mean it is all over and that I am pain free.
Left leg is getting better, but the foot still burns and stings as if it were held over an open flame. I am constantly tired, but sleeping is impossible until the pain is dampened to an acceptable level – after up to half a dozen Tramadol have had time to take effect.
Then I get maybe three to four hours relief, and some sleep until the pain returns and wakes me up again. Such a “routine” repeated two to four times over in order to get eight hours sleep every 24 hours, is tiring enough in itself.
am losing track of everything
I need for my brain to work properly, to solve day to day tasks for myself and my wife. Now I am behind on everything, and can't even remember what I am most behind on and how to complete it.
Impossible to make plans, or perform even slightly complicated tasks. Have no drive to do anything, even when I know what to do and how to do it. Writing this blog‐post isn't hard, but I have to read and reread everything time and time again just to make sure I am not releasing utter nonsense.
My wife can not help me much, as she is suffering from brain damage caused by Subarachnoid hemorrhage seventeen years ago. Her short term memory doesn't work well, and she easily gets a little out of touch with reality because her brain compensates and makes up things to bridge over what she doesn't remember.
Good thing she can take care of herself and our home in most things as long as she doesn't get stressed, as I am not of much use to her now. Normally I can assist her in learning to master new stuff – something she often has severe problems with as her memory fails, but right now I have enough problems of my own in that respect.
when will this recovery phase end?
At the moment I don't have the foggiest idea of when, or how, I'm gonna get out of the medically induced fog. I am also too tired to look for solutions, and right now the pain starts to take over. I need another of those pain killer capsules so I can finish my writing.
All I know is that the pain I am medicating myself for, seems to be less severe for each week that passes, and that I therefore need those pain killers less often. So, maybe things will look brighter and clearer in a few weeks time. Sure hope so.
Looks like I have managed to write this blog post somewhat correct and orderly. Can't complain about that the way everything goes around in circles in my head right now.
last rev: 13.mar.2014